Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 20, 2025, 6:01 PM CDT for Winn Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2025, 6:01 PM CDT (23:01 UTC)
- Expired
- May 20, 2025, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 20, 2:37 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 20, 2:37 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 237 PM CDT Tue May 20 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday Night) Issued at 235 PM CDT Tue May 20 2025 Convection begins to light up as of the 19Z hour, ahead of a northeast to southwest oriented cold front which is poised just on the western border of the ArkLaTex this afternoon. Showers and storms which develop have the potential to become strong to severe, particularly as they trek further east of the I-49 corridor. The highest probability exists for large hail as the hazard associated with these storms, but damaging wind gusts and an isolated tornado or two cannot be ruled out. Driven by the advancing cold front, convection looks to move eastward out of the area fairly swiftly, coming to an end for our southeasternmost Louisiana parishes by late this evening. Skies will rapidly clear behind the departing storms, making for a mostly clear remainder of the night. Temperatures will be nudged down by the front, dropping into the middle 50s north and lower 60s south. The cooling effect will be short-lived, however, as high temperatures once again soar into the upper 80s and lower 80s Wednesday afternoon, under partly cloudy to mostly sunny skies. Wednesday night will follow with another round of upper 50s and lower 60s across the ArkLaTex. /26/ && .LONG TERM... (Thursday through next Monday) Issued at 235 PM CDT Tue May 20 2025 The upper level trough which swings tonight's cold front across the south central CONUS will give way to pseudo-zonal flow aloft through the middle of this work week. By Thursday, amplifying ridging over the Front Range of the Rockies will establish a northwest flow pattern aloft. Those familiar with ArkLaTex wx may well recognize this setup at this time of year as favorable for an unsettled weather pattern, but as of this writing, it is a relief to say that impacts to the region look limited through the end of this week, with only slight chances of storms in extreme southeast Oklahoma and possibly adjacent zones of southwest Arkansas early Friday, with scattered chances again into Saturday. Late in the weekend, the aforementioned ridge will be in the process of pushing eastward over the Great Plains and into the Midwest, and as it makes its progress east, a shortwave trough looks to try to organize itself embedded in the western fringe of the ridging. With this emerging forcing mechanism as the catalyst, Sunday will see the most widespread rainfall chances in several days, as showers and storms begin early to the northwest and overspread the area through the day. This will begin another soggy pattern, as a series of weak upper level disturbances sustain near areawide rainfall chances through to the end of this extended forecast period. Highs in the 80s and 90s will continue through the weekend, before next week's rainfall brings max temps back into the 70s and 80s. Meanwhile, lows look to remain in the 60s and 70s throughout. /26/ && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Tue May 20 2025 For the 20/18Z TAF period, a cold front continues to advance SE through our airspace this afternoon with convection increasing in coverage over the SE half of our region. This could potentially impact the SHV/LFK/ELD/MLU terminals so have maintained VCTS at these locations through this afternoon. Otherwise, low VFR cigs will gradually clear from NW to SE with fropa at all sites by this evening and just some high cirrus returning on Wednesday. Breezy S/SW winds ahead of the cold front will continue to veer W/NW with fropa as speeds range from 10-15 kts with higher gusts over 20 kts before diminishing overnight. Winds will shift back to the E/SE on Wednesday with speeds generally light between 5-10 kts. /19/ && .SPOTTER INFORMATION STATEMENT... Issued at 237 AM CDT Tue May 20 2025 Spotter activation will be needed this morning across northeast Texas, far northern Louisiana, southwest Arkansas, and southeast Oklahoma. Additional thunderstorms this afternoon and evening may require additional activation across northern Louisiana and south central Arkansas where a Slight Risk is in place. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 91 65 94 / 10 0 0 0 MLU 62 88 63 91 / 40 0 0 0 DEQ 55 86 58 84 / 0 0 0 10 TXK 59 90 62 89 / 0 0 0 10 ELD 56 88 59 90 / 10 0 0 0 TYR 61 88 65 90 / 0 0 0 0 GGG 59 89 63 90 / 0 0 0 0 LFK 62 91 65 94 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...19
In the hours before
Special weather statement, May 20, 2:54 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
254 PM CDT Tue May 20 2025
LAZ004>006-202045-
Lincoln LA-Union LA-Claiborne LA-
254 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN UNION...SOUTHEASTERN
CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES THROUGH 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Homer, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bernice, Lisbon, Mount Zion, Aycock, Spearsville, Cooley, Lake
Clairborne, Corinth, Shiloh, Unionville, Dubach, Lillie, Athens, and
Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3261 9300 3278 9306 3295 9256 3269 9247
TIME...MOT...LOC 1953Z 253DEG 22KT 3272 9295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 3:30 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 PM CDT Tue May 20 2025
ARZ073-202115-
Union AR-
330 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL UNION COUNTY THROUGH 415
PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hillsboro, New London, El Dorado, Urbana, Pigeon Hill, Lawson,
Catesville, Moro Bay State Park, and Strong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Arkansas.
&&
LAT...LON 3312 9212 3310 9268 3328 9271 3332 9247
3330 9246 3329 9247 3327 9242 3328 9238
3330 9235 3328 9234 3328 9233 3326 9232
3328 9230 3326 9229 3325 9223 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 2030Z 262DEG 39KT 3319 9263
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 4:10 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
410 PM CDT Tue May 20 2025
LAZ012>014-021-202200-
Caldwell LA-Bienville LA-Ouachita LA-Jackson LA-
410 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALDWELL...
JACKSON...SOUTHWESTERN OUACHITA AND EAST CENTRAL BIENVILLE PARISHES
THROUGH 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Hodge, Eros, Hodge, Jonesboro, Liberty Hill, Mineral Springs,
Caderville, North Hodge, Quitman, Mount Olive, Luna, Chatham, and
Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3221 9286 3238 9289 3251 9221 3226 9217
TIME...MOT...LOC 2109Z 262DEG 38KT 3229 9280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 4:15 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
415 PM CDT Tue May 20 2025
ARZ073-202145-
Union AR-
415 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION COUNTY
THROUGH 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Strong, or 10 miles northwest of Huttig, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Felsenthal, New London, Lapile, Strong, and Huttig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Arkansas.
&&
LAT...LON 3312 9212 3311 9214 3307 9213 3306 9211
3303 9239 3320 9243 3325 9223 3323 9223
3323 9222 3321 9223 3320 9221 3321 9218
3319 9218 3318 9216 3316 9217 3317 9215
3316 9211
TIME...MOT...LOC 2115Z 258DEG 38KT 3313 9232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 4:27 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
427 PM CDT Tue May 20 2025
LAZ010>012-018-202200-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-
427 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...
SOUTHEASTERN RED RIVER...NORTHWESTERN NATCHITOCHES AND SOUTH CENTRAL
BIENVILLE PARISHES THROUGH 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coushatta, or 19 miles east of Mansfield, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake End, Evelyn, Campti, Saline, Martin, Edgefield, Hanna, Black
Lake, Chestnut, Coushatta, Creston, Rambin, Ashland, Armistead,
Lucky, and Goldonna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Louisiana.
&&
LAT...LON 3188 9345 3199 9348 3227 9296 3190 9293
TIME...MOT...LOC 2126Z 261DEG 37KT 3195 9339
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 20, 5:38 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT Tue May 20 2025
LAZ017>019-202315-
Winn LA-Natchitoches LA-Sabine LA-
538 PM CDT Tue May 20 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NATCHITOCHES...
NORTHEASTERN SABINE AND SOUTHWESTERN WINN PARISHES THROUGH 615 PM
CDT...
At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Campti to 7 miles northeast of Many.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robeline, Provencal, Grand Ecore, Natchez, Campti, Allen, St.
Maurice, Clarence, Flora, Cypress, Black Lake, Clear Lake, Creston,
Powhatan, Natchitoches, Bermuda, Marthaville, Hagewood, and Goldonna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3164 9360 3198 9310 3202 9280 3171 9294
3171 9296 3167 9295 3159 9299
TIME...MOT...LOC 2238Z 263DEG 26KT 3188 9308 3167 9342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 40 min |
| May 19, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 41 min |
| May 20, 1:58 AM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 20, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 42 min |
| May 20, 2:37 AM CDT | Tornado Warning | SHV | Red River | 38 min |
| May 20, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 46 min |
| May 20, 3:59 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 46 min |
| May 20, 2:45 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 45 min |
| May 20, 2:47 PM CDT | Special Weather Statement | SHV | Red River | 43 min |
| May 20, 2:49 PM CDT | Special Weather Statement | SHV | Webster | 41 min |
| May 20, 2:54 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| May 20, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Red River | 46 min |
| May 20, 3:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 42 min |
| May 20, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 62 min |
| May 20, 3:34 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 46 min |
| May 20, 3:34 PM CDT | Tornado Warning | SHV | Lincoln, Union | 41 min |
| May 20, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 51 min |
| May 20, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 48 min |
| May 20, 4:02 PM CDT | Tornado Warning | SHV | Ouachita, Union | 43 min |
| May 20, 4:10 PM CDT | Special Weather Statement | SHV | Jackson | 50 min |
| May 20, 4:27 PM CDT | Special Weather Statement | SHV | Red River | 33 min |
| May 20, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 47 min |
| May 20, 4:33 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Winn | 42 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 66 min |
| May 20, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 50 min |
| May 20, 5:38 PM CDT | Special Weather Statement | SHV | Natchitoches | 37 min |
| May 20, 5:53 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 52 min |
| May 20, 6:02 PM CDT | Tornado Warning | SHV | Grant, LaSalle, Winn | 28 min |
| May 20, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 52 min |
| May 20, 6:35 PM CDT | Special Weather Statement | SHV | Grant | 25 min |
| May 20, 6:53 PM CDT | Special Weather Statement | SHV | Grant | 67 min |
| May 19, 10:25 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 35 min |
| May 19, 10:51 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 24 min |
| May 19, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 22 min |
| May 19, 11:12 PM CDT | Tornado Warning | SHV | Howard, Sevier | 18 min |
| May 20, 12:08 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 37 min |
| May 20, 1:56 AM CDT | Special Weather Statement | SHV | Hempstead | 64 min |
| May 20, 2:13 AM CDT | Special Weather Statement | SHV | Sevier | 32 min |
| May 20, 3:02 AM CDT | Special Weather Statement | SHV | Nevada | 13 min |
| May 20, 3:07 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 38 min |
| May 20, 3:43 AM CDT | Special Weather Statement | SHV | Howard | 32 min |
| May 20, 4:37 AM CDT | Special Weather Statement | SHV | Columbia, Lafayette, Union | 68 min |
| May 20, 5:44 AM CDT | Special Weather Statement | SHV | Union | 61 min |
| May 20, 2:38 PM CDT | Special Weather Statement | SHV | Columbia | 67 min |
| May 20, 3:30 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| May 20, 4:15 PM CDT | Special Weather Statement | SHV | Union | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.